I have been on Effexor 150 mg for several years but when my dad died, I broke up with my BF and other life changing events, I cannot seem to shake my depression. Started on Lamictal on June 2. 25mg for 2 week, then 50, then 100 now been on 150 for a week and a half. WHEN will this stuff start to kick in. I have some good days (rare) but never feel Great. I love these posts where people say it just one day kicks in. I am at wits end and really need this to work. Any help in therapeutic dose time frame to kick in would be so helpful. THANK YOU
Lamictal is a mood stabilizer and an antisezure medication. I'm not a doctor but I would suggest adding an antidepressant. I take Prozac but I can only take it for 2 weeks at a time and at a very low dose or it sends me manic. I've tried everything on the market for psych meds but remember that every medication can affect different people in different ways & sometimes meds just stop working for us (that always sucks).I take 400mg of Lamtical. Which is the maximum dose. Going up might help you.
I am also on Seroquel, thyroid meds, & pain meds because I have a muscle disease. Plus a bunch of supplements. I used to take a supplement called 5 HTP. It's for Depression and it helped. I would suggest talking to your doc about everything you take & keep a mood journal. Best of luck to you.
Hi, SJC! You should let your doctor know that you're still struggling ~ you have plenty of room to increase the dosages of both your medications and another option would be to use the Effexor with an add-on such as Abilify or Rexulti.
I think you've given the Lamictal a fair trial and it doesn't seem to be doing the trick.
Best regards and good luck! Wildcat
SHC1980; Really you and the dr. have been working pretty good with the Effexor and Lamactil but most I see with this combination the Lamactil is more like 250mg to 300mg you might talk with your doctor and let him or she know. plus you are carrying a heavy load on you. So it may take a bit longer as we are all different. but looks to me it would be a good choice to let the doctor know how you're doing and if you can up the Lamactil. good luck it will get better.
Hey just thought I'd put my 2 cents in on this topic as I just found the medicine for me. Effexor is a SNRI and not everyone has a serotonin deficiency..If this doesnt work after a few weeks, Id ask my doctor to prescribe me wellbutrin, its a dopamine reuptake inhibitor so itll raise dopamine in the brain. Everyones different, you could have a dopamine deficiency.
Unfortunately, antidepressants work for only 50% of the population. But since you have had Effexor for yrs now, it's been in your system so long it's probably needing adjusted or changed completely. It can't hurt anyways. My favorite was Paxil but the weight gain for me was really bad. Lamictal is supposed to be absolutely wonderful, from what I've heard and seen, however it does take a little while to be effective. So be patient and keep taking it, it will help you I promise. The main problem here isn't your meds as much as your life circumstances and trauma recently. The only drug that helped me when I had Post traumatic stress was drugs like benzodiazepines. Specifically Valium or Klonopin they will help you make i through the day and after the first three days you won't be sleepy from them anymore just relaxed and nothing bothers you but your still yourself, if you take it the right way of course!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Mar 2012 • 2 answers
Updated 13 Nov 2014 • 1 answer
Updated 11 Nov 2015 • 7 answers
Updated 2 Oct 2018 • 1 answer
I have stopped taking pregabalin and am severely depressed and having bad cramps in my legs is this?
Updated 10 Oct 2018 • 1 answer